Alert archive / Virginia / Freeze Warnings in 2011

Freeze Warning 4, NWS Blacksburg, VA

October 29, 201121 counties in Virginia; 6 counties in North Carolina

NWS Blacksburg, VA issued this freeze warning at Oct 29, 2011, 3:57 AM EDT for 21 counties in Virginia; 6 counties in North Carolina. It took effect at Oct 30, 2011, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:57 AM EDT (07:57 UTC)
In effect from
Oct 30, 2011, 12:00 AM EDT
Expired
Oct 30, 2011, 9:00 AM EDT
In force
9 hr
Issued by
NWS Blacksburg, VA
All 27 counties

Caswell County, NC, Rockingham County, NC, Stokes County, NC, Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, Charlotte County, VA, City of Buena Vista, VA, City of Danville, VA, City of Lexington, VA, City of Lynchburg, VA, City of Martinsville, VA, City of Roanoke, VA, City of Salem, VA, Franklin County, VA, Halifax County, VA, Henry County, VA, Patrick County, VA, Pittsylvania County, VA, Roanoke County, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 55 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 429 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
448 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
429 m²/s²
0-3 km storm-relative helicity
749 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS71 KRNK 290757
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EDT SAT OCT 29 2011

...FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO SLIP TO
NEAR 30 DEGREES LATE TONIGHT.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-291600-
/O.NEW.KRNK.FZ.W.0004.111030T0400Z-111030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
357 AM EDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SUNDAY. 

* LOCATIONS...ALONG AND EAST OF THE BLUE RIDGE INCLUDING SOUTHSIDE
  VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA.

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY SUNDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND LINGERING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL ANY LINGERING
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
146 
WWUS71 KRNK 291358
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
958 AM EDT SAT OCT 29 2011

...FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
SLIP TO NEAR 30 DEGREES LATE TONIGHT.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-292200-
/O.CON.KRNK.FZ.W.0004.111030T0400Z-111030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
958 AM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...

* LOCATIONS...ALONG AND EAST OF THE BLUE RIDGE INCLUDING 
  SOUTHSIDE VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY SUNDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND LINGERING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL ANY LINGERING
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
513 
WWUS71 KRNK 291914
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT SAT OCT 29 2011

...FREEZING TEMPERATURES TONIGHT...

.CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW TEMPERATURES TO
SLIP TO NEAR 30 DEGREES LATE TONIGHT.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-301300-
/O.CON.KRNK.FZ.W.0004.111030T0400Z-111030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
314 PM EDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SUNDAY...

* LOCATIONS...ALONG AND EAST OF THE BLUE RIDGE INCLUDING 
  SOUTHSIDE VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...LATE TONIGHT AND EARLY SUNDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND LINGERING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL ANY LINGERING
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
018 
WWUS71 KRNK 300707
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 AM EDT SUN OCT 30 2011

...FREEZING TEMPERATURES EARLY THIS MORNING...

.CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO SLIP TO
NEAR 30 DEGREES. TEMPERATURES WILL REMAIN AT OR JUST BELOW
FREEZING THROUGH SUNRISE.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-301300-
/O.CON.KRNK.FZ.W.0004.000000T0000Z-111030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
307 AM EDT SUN OCT 30 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* LOCATIONS...ALONG AND EAST OF THE BLUE RIDGE INCLUDING 
  SOUTHSIDE VIRGINIA AND THE PIEDMONT OF NORTH CAROLINA. 

* HAZARDS...FREEZING TEMPERATURES.

* TEMPERATURES...IN THE UPPER 20S TO THE LOWER 30S.

* TIMING...EARLY SUNDAY MORNING.

* IMPACTS...DAMAGE TO SENSITIVE PLANTS AND LINGERING CROPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL ANY LINGERING
CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
089 
WWUS71 KRNK 301300
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
900 AM EDT SUN OCT 30 2011

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-301400-
/O.EXP.KRNK.FZ.W.0004.000000T0000Z-111030T1300Z/
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...DOBSON...DANBURY...EDEN...YANCEYVILLE...
WILKESBORO...YADKINVILLE...ROANOKE...SALEM...FINCASTLE...
LEXINGTON...BUENA VISTA...STUART...ROCKY MOUNT...BEDFORD...
AMHERST...MARTINSVILLE...DANVILLE...LYNCHBURG...APPOMATTOX...
SOUTH BOSTON...KEYSVILLE
900 AM EDT SUN OCT 30 2011

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

FROST WILL EVAPORATE THIS MORNING WITH A CLOUDLESS SKY AND TEMPS
RISING INTO THE MIDDLE AND UPPER 30S. THIS WIDESPREAD FROST/FREEZE
EFFECTIVELY ENDS THE GROWING SEASON FOR THE ENTIRE BLACKSBURG
COUNTY WARNING AREA. A PUBLIC INFORMATION STATEMENT WILL BE
ISSUED SHORTLY.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:32 AM EDT, 25 minutes earlier.

Area forecast discussion, Oct 29, 3:32 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 AM EDT SAT OCT 29 2011

.SYNOPSIS...
EARLY SEASON WINTER STORM WILL CRANK UP OFF THE MID ATLANTIC COAST
TODAY AND THEN EXIT QUICKLY TO THE NORTHEAST THIS EVENING. AREA OF
HIGH PRESSURE BUILDS SUNDAY AND KEEPS THE AREA MAINLY DRY INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 307 AM EDT SATURDAY...

GOING WINTER STORM WARNINGS/ADVISORIES WILL REMAIN ALTHOUGH NOT
ALL THAT CONFIDENT THAT THE NEW RIVER VALLEY WILL SEE TOO MUCH
SNOW. AS THE SHORTWAVE NOW OVER THE LOWER OHIO VALLEY SHIFTS INTO
NE TN TOWARD DAWN...THE COLUMN WILL COOL AND PRECIP WILL CHANGE TO
ALL SNOW OVER THE MTNS AND FOR PORTIONS OF THE FOOTHILLS AND NEW
RIVER VALLEY AS WELL. STILL LOOKS LIKE 4+ INCHES ARE A GOOD BET IN
THE HIGHER TERRAIN ACROSS BATH...GREENBRIER AND AMHERST COUNTY AS
THE BEST JET DYNAMICS WILL INTERACT WITH THE SE FLOW...WHILE THE
LOW OFF THE COAST OF NC DEEPENS AND MOVES NNE TODAY. UNTIL THEN
SOME POCKETS OF FREEZING RAIN EXIST WITH A DEEP WARM NOSE OFF THE
06Z RNK SOUNDING.

AS THE LOW MOVES OFF THE COAST OF DELAWARE/NJ BY MIDDAY THE FLOW
TURNS NW AND WILL SEE A QUICK SHUT OFF OF THE PRECIP...WITH
LINGERING RAIN/SNOW SHOWERS IN THE NRN CWA. SKIES WILL CLEAR AND
THE COLD AIR ADVECTION IS STRONG ENOUGH TO KEEP TEMPS DOWN IN THE
MTNS WITH HIGHS ONLY IN THE UPPER 30S/LOWER 40S...BUT EXPECT MORE
SUN SO NOT AS CHILLY AND DAMP AS FRIDAY.

THE DOWNSLOPE WILL HELP BOOST TEMPS INTO THE LOWER 50S OUT EAST.

WINDS WILL BE ANOTHER ISSUE AS THE 8H JET OF 45+ KNOTS SKIRTS
ACROSS THE SHENANDOAH VALLEY THIS AFTN. WITH THE SFC HIGH
BUILDING IN FROM THE SW...HAVE TEMPERED BACK WINDS SOME AS THIS
PATTERN USUALLY DOESNT BRING US A EXTENDED PERIOD OF HIGH
WINDS...BUT STILL EXPECT A QUICK SURGE DURING THE AFTN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
AS OF 300 PM EDT FRIDAY...

LOW PRESSURE STRENGTHENING RAPIDLY OFF THE MIDDLE ATLANTIC COAST
WILL DRIVE NEAR ADVISORY CRITERIA WIND GUSTS ACROSS THE COUNTIES
WHICH STAND TO ACCUMULATE THE MOST SNOW TONIGHT. NOT SURE HOW MUCH
FOLIAGE IS LEFT ACROSS THE SOUTHERN SHENANDOAH AND GREENBRIER CO
WEST VIRGINIA...BUT IF SNOW AND LEAVES ARE STILL ON THE TREES THEY
WILL BE EASILY TOPPLED BY THESE GUSTS...WHICH COULD MEAN POWER
OUTAGES. A WIND ADVISORY MIGHT BE A REQUIREMENT EVEN IF GUSTS
DON'T REACH CRITERIA BASED UPON THIS THREAT ALONE. ALSO...NW NC
COULD GUST TO AROUND 40 MPH DURING SATURDAY EVENING. FOR
NOW...WILL HIGHLIGHT IN THE HWO. ALSO WILL MENTION OPPORTUNITY FOR
FREEZING TEMPS ACROSS THE SOUTHSIDE AND PIEDMONT. WILL NOT ISSUE A
FREEZE WATCH AS MULTIPLE HEADLINES MAY BE TOO CONFUSING...BUT ITS
MERITED FOR ALL OF THE REMAINING COUNTIES OF THE CWA...MAYBE ALSO
SUNDAY NIGHT TOO. PRETTY MUCH SHOULD BRING AN END TO THE GROWING
SEASON OVER THE ENTIRE CWA. HIGH PRESSURE BEHIND THE SNOWSTORM
BUILDS OVER US FOR SUNDAY...BEFORE EVENTUALLY TAKING A WEDGE
POSITION OVER NEW ENGLAND BY MONDAY. ALTHOUGH THE WEDGE STARTS OUT
DRY...A STRONG SHRTWV GETTING PULLED INTO ANOTHER COASTAL
LOW...ATTM WHICH LOOKS TO TAKE A FURTHER EASTERLY TRACK...MAY
PROVIDE ENOUGH MOISTURE FOR LIGHT RAIN SHOWERS AND MOUNTAINS
FLURRIES LATER MONDAY OR MONDAY NIGHT. MAX TEMPS WILL BE SIMILAR
SUNDAY AND MONDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 PM EDT FRIDAY...

HIGH PRESSURE WILL HANG ALONG THE NEW ENGLAND AND MIDDLE ATLANTIC
COAST THROUGH THE END OF THE FORECAST. THIS WILL DEFLECT MUCH OF THE
WARMER H85 VALUES AND WEAK FRONTS TO OUR NORTH AND WEST...KEEPING
TEMPS RATHER SIMILAR AND KEEPING THE REGION MOSTLY DRY. THE NEW
ECMWF HAS AN ANOMALOUS CLOSED LOW TRAVELING WEST TO EAST OVER THE
REGION BY THE END OF THE WEEK...WHEREAS THE OP GFS GIVES A MORE
REASONABLE NORTHERLY TRACK AND FRONTAL PASSAGE. NONETHELESS EXPECT
MORE RAIN BY FRIDAY AND FRIDAY NIGHT.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AS OF 123 AM EDT SATURDAY...

TERMINALS WILL BE SEEING LOW CIGS THROUGHOUT THE MORNING WITH
MAINLY RAIN AT DAN/LYH...WHILE THERE MAY BE A MIX OF SNOW IN AT
ROANOKE AROUND 10Z. THE COOLER AIR ALOFT WILL MAKE PTYPE
TRANSITION TO SN BETWEEN 08Z AND 12Z...THEN MAYBE BACK TO RAIN AT
BCB B4 ENDING AT 13-15Z.

UNTIL THE LOW OFF THE COAST STRENGTHENS...THE NE FLOW AND WEDGE
KEEPS CIGS AT OR BELOW 1KFT EXCEPT AT ROA.

AFTER THE WINDS BACK AROUND TO THE NW WILL SEE RAPID IMPROVEMENT
IN CIGS EAST OF THE MTNS WITH VFR RETURNING BETWEEN 14-16Z. THIS
WILL BE THE CASE FOR THE MTNS AFTER 17Z...WITH LWB LAGGING UNTIL EVENING.

MODEL SOUNDINGS SUGGEST SOME INCREASE IN LOW LVL MOISTURE THIS
EVENING AT BLF/LWB BUT NOT SUBSTANTIAL GIVEN THE DRYING ALOFT.

THE WINDS WILL BE A FACTOR AS WELL...AS THE WNW GRADIENT INCREASES
SAT LOOK FOR WIND GUSTS TO BE IN THE 20-30 KNOT RANGE IN THE MTNS
AND JUST LEE. WINDS SHOULD TAPER OFF IN THE SAT EVENING AS HIGH
PRESSURE NOSES IN FROM THE TN VALLEY.

HIGH PRESSURE WILL PROVIDE VFR CONDITIONS FROM SUNDAY THROUGH
WEDNESDAY.

&&

.CLIMATE...
OCTOBER SNOWS OF THE PAST...

ROANOKE...
2.0 INCHES 10-30-1925
1.0 INCHES 10-27-1957
0.3 INCHES 10-10-1979

LYNCHBURG...
2.4 INCHES 10-10-1979

BLACKSBURG...
1.5 INCHES 10-26-1962

BLUEFIELD...
3.2 INCHES 10-31-1993
2.5 INCHES 10-20-1974
1.0 INCHES 10-10-1979
0.9 INCHES 10-25-1962
0.7 INCHES 10-29-1973

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     VAZ011-014-017>019-022-023-034.
     WINTER STORM WARNING UNTIL 11 AM EDT THIS MORNING FOR VAZ020.
NC...NONE.
WV...WINTER WEATHER ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
     WVZ043-044.
     WINTER STORM WARNING UNTIL 11 AM EDT THIS MORNING FOR WVZ045.

&&

SYNOPSIS...WP
NEAR TERM...WP
SHORT TERM...KM
LONG TERM...KM
AVIATION...DS/RCS/WP
CLIMATE...
Hazardous weather outlook, Oct 28, 11:47 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1147 PM EDT FRI OCT 28 2011

VAZ024-035-300400-
ROCKBRIDGE-AMHERST-
1147 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A WIND ADVISORY MAY BE NEEDED SATURDAY AFTERNOON AND EVENING.

A FREEZE WARNING MAY BE NECESSARY SATURDAY NIGHT AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ020-WVZ045-300400-
BATH-GREENBRIER-
1147 PM EDT FRI OCT 28 2011

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

A WIND ADVISORY MAY BE NEEDED IN THE HIGHER ELEVATIONS LATE
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ011-014-017>019-022-023-034-WVZ043-044-300400-
GILES-MONTGOMERY-FLOYD-CRAIG-ALLEGHANY VA-ROANOKE-BOTETOURT-BEDFORD-
SUMMERS-MONROE-
1147 PM EDT FRI OCT 28 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

FREEZING TEMPERATURES ARE EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ032-033-043>047-058-059-300400-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1147 PM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FREEZE WARNING MAY BE NEEDED SATURDAY NIGHT AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-010-012-013-015-016-WVZ042-300400-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-
CARROLL-MERCER-
1147 PM EDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

SNOW ACCUMULATIONS OF LESS THAN 2 INCHES CAN BE EXPECTED AT THE
HIGHEST TERRAIN. SOME LIGHT ICING IS ALSO POSSIBLE IN TREES AND
EXPOSED METAL OBJECTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WIND ADVISORY MAY BE NEEDED SATURDAY...ESPECIALLY IN THE NORTH
CAROLINA MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in Virginia, 2011Freeze Warnings in North Carolina, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.